5-Aminosalicylic acid aggravates colitis mimicking exacerbation of ulcerative colitis

Jun Miyoshi, Katsuyoshi Matsuoka, Atsushi Yoshida, Makoto Naganuma, Tadakazu Hisamatsu, Tomoharu Yajima, Nagamu Inoue, Susumu Okamoto, Yasushi Iwao, Haruhiko Ogata, Fumiaki Ueno, Toshifumi Hibi, Takanori Kanai

研究成果: Article

抜粋

Ulcerative colitis (UC) is one of the major clinical phenotypes of inflammatory bowel diseases. Although 5-aminosalicylic acid (5-ASA) is widely used for UC and its efficacy and safety have been demonstrated, a few patients paradoxically develop a severe exacerbation of colitis by 5-ASA administration. It is crucial to know clinical features including endoscopic findings in this condition for making a correct diagnosis and a prompt decision to withdraw the medication. Here, we report case series with UC exacerbated by 5-ASA. Medical records of 8 UC patients experiencing an exacerbation of colitis after induction of 5-ASA that was improved by the withdrawal of 5-ASA but also re-aggravated by dose increase or re-administration of 5-ASA were reviewed. The patients were newly diagnosed with UC, started 5-ASA and developed an exacerbation in approximately 2 to 3 weeks. They did not appear to have systemic allergic reactions. Seven of the 8 patients had a high fever. Three of 5 patients who undertook total colonoscopy showed right-side-dominant colitis. These findings suggest clinical characteristics in this condition. Further assessment of clinical and endoscopic features in more cases is necessary for establishing diagnostic criteria and understanding underlying mechanisms in those cases where 5-ASA aggravates the colitis.

元の言語English
ページ(範囲)635-640
ページ数6
ジャーナルIntestinal Research
16
発行部数4
DOI
出版物ステータスPublished - 2018 10 1

    フィンガープリント

ASJC Scopus subject areas

  • Gastroenterology

これを引用